Flood, Knox
- When
- September 6, 5:29 PM EST to September 11, 1:08 AM EST
- Where
- Knox forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.689, -87.418 (the zone’s center; the record gives no point)
3 to 6 inches of rain fell over the upper Wabash River during the Labor Day weekend. This caused minor flooding to occur along the lower Wabash River by September 6.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
3 to 6 inches of rain fell over the upper Wabash River during the Labor Day weekend. This caused minor flooding to occur along the lower Wabash River by September 6. Vincennes crested at 16.5 feet (flood stage is 16 feet) on the 8th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Sep 6, 2:15 PM EST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 215 PM EST SAT SEP 6 2003 HIGH PRESSURE IS CENTERED OVER INDIANA AND OHIO. VERY DRY AND STABLE ATMOSPHERE WILL REMAIN OVER AREA THROUGH THE WEEKEND. NO MAJOR WEATHER PROBLEMS. CLEAR SKIES THIS AFTERNOON WILL CONTINUE TONIGHT. WITH THE CLEAR SKIES THERE WILL BE GOOD RADIATIONAL COOLING. WINDS OFF OF DOWNTOWN INDY MAY KEEP TEMPS A LITTLE WARMER AT AIRPORT. WILL GO NEAR GUIDANCE VALUES. SUNNY SKIES WILL CONTINUE IN SUNDAY. TEMPS HAD TROUBLE REACHING HIGHS TODAY. 850 MB TEMPS BEGIN TO INCREASE DURING THE AFTERNOON. WILL GO JUST SLIGHTLY LOWER THAN GUIDANCE. DRY CONDITIONS WILL CONTINUE SUNDAY AND MONDAY. WILL BRING IN MORE MOISTURE AND PARTLY CLOUDY SKIES ON MONDAY. TEMPS INCREASE A FEW DEGREES ON MONDAY. .IND...NONE HAINES
INZ021-028>031-035>049-051>057-060>065-067>072-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 600 AM EST SAT SEP 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JEH
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336896.